Alert archive / Florida / Wind Advisories in 2019
Wind Advisory 1, NWS Melbourne, FL
NWS Melbourne, FL issued this wind advisory at Mar 27, 2019, 4:07 AM EDT for 6 counties in Florida. It took effect at Mar 27, 2019, 8:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2019, 4:07 AM EDT (08:07 UTC)
- In effect from
- Mar 27, 2019, 8:00 AM EDT
- Expired
- Mar 27, 2019, 10:47 PM EDT
- In force
- 15 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
650 WWUS72 KMLB 270807 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 407 AM EDT Wed Mar 27 2019 FLZ047-141-147-280300- /O.NEW.KMLB.WI.Y.0001.190327T1200Z-190328T0300Z/ Southern Brevard-Coastal Volusia-Northern Brevard- Including the cities of Melbourne, Palm Bay, Rockledge, Daytona Beach, New Smyrna Beach, Ormond Beach, Cocoa, and Titusville 407 AM EDT Wed Mar 27 2019 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT THIS EVENING... The National Weather Service in Melbourne has issued a Wind Advisory, which is in effect from 8 AM this morning to 11 PM EDT this evening. * WINDS...North to northeast winds will increase to 20 to 25 mph this morning and to around 25 mph this afternoon with wind gusts to 30 to 35 mph expected to continue into the evening. * IMPACTS...Drivers should exercise caution on roadways with strong winds expected. Loose outdoor objects may be blown around. Minor damage to trees and limbs, power lines and some property is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Strong winds can blow around loose objects. Secure trash cans, lawn furniture and other objects that can be moved by the strong winds. && $$ FLZ054-059-064-280300- /O.NEW.KMLB.WI.Y.0001.190327T1500Z-190328T0300Z/ Indian River-St. Lucie-Martin- Including the cities of Sebastian, Vero Beach, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, and Stuart 407 AM EDT Wed Mar 27 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... The National Weather Service in Melbourne has issued a Wind Advisory, which is in effect from 11 AM this morning to 11 PM EDT this evening. * WINDS...North to northeast winds will increase to 20 to 25 mph late this morning into the afternoon with wind gusts to 30 to 35 mph expected to continue into the evening. * IMPACTS...Drivers should exercise caution on roadways with strong winds expected. Loose outdoor objects may be blown around. Minor damage to trees and limbs, power lines and some property is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Strong winds can blow around loose objects. Secure trash cans, lawn furniture and other objects that can be moved by the strong winds. && $$ FLZ041-044>046-053-058-144-280000- /O.NEW.KMLB.WI.Y.0001.190327T1500Z-190328T0000Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee- Southern Lake- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, Basinger, Fort Drum, Okeechobee, Clermont, Mascotte, and Groveland 407 AM EDT Wed Mar 27 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... The National Weather Service in Melbourne has issued a Wind Advisory, which is in effect from 11 AM this morning to 8 PM EDT this evening. * WINDS...North to northeast winds will increase up to 20 to 25 mph late this morning into the afternoon with wind gusts to 30 to 35 mph expected. * IMPACTS...Drivers should exercise caution on roadways with strong winds expected. Loose outdoor objects may be blown around. Minor damage to trees and limbs, power lines and some property is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Strong winds can blow around loose objects. Secure trash cans, lawn furniture and other objects that can be moved by the strong winds. && $$
1 follow-up statement
687 WWUS72 KMLB 280247 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 1047 PM EDT Wed Mar 27 2019 FLZ047-054-059-064-141-147-280400- /O.CAN.KMLB.WI.Y.0001.000000T0000Z-190328T0300Z/ Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia- Northern Brevard- Including the cities of Melbourne, Palm Bay, Rockledge, Sebastian, Vero Beach, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, New Smyrna Beach, Ormond Beach, Cocoa, and Titusville 1047 PM EDT Wed Mar 27 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Melbourne has cancelled the Wind Advisory. Sustained north winds have dropped below 25 mph. Breezy north to northeast winds will continue along the barrier islands overnight, with speeds around 15 to 20 mph, gusting as high as 30 mph. $$ Cristaldi
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Mar 26, 9:15 PM EDT, 6 hours 52 minutes earlier.
Area forecast discussion, Mar 26, 9:15 PM EDT, 6 hours 52 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
915 PM EDT Tue Mar 26 2019
.DISCUSSION...
Cool front positioned from Tampa Bay to Cape Canaveral is dvlpg a
weak sfc low on its boundary in the vcnty of the Big Bend. A tight
sfc pgrad has dvlps in the wake of the front, allowing a brisk NE
breeze to dvlp just off the ern seaboard with 20-25KT sfc winds
extending from the mouth of the St. Johns River to Cape Cod. These
winds will combine with the low lvl torque produced by the sfc low
to shunt the frontal boundary into the FL Straits overnight.
In the mid levels, a hi amp shortwave trof over the Deep South will
rotate around the base of a larger scale troffing pattern over the W
Atlc, providing a strong source of mid lvl lift, while a 90-100KT
jet streak over the FL Panhandle works its way around the base of
the short wave an places central FL under its ascending right rear
quad. Lcl WX radars have been modestly active late this aftn and
this evng, though most activity has been confined north of the
Orlando Metroplex/Cape Canaveral.
Increasing precip coverage acrs the nrn counties overnight as the
short wave trof over the Deep South works its way into north FL.
However, the H30-H20 jet streak along the FL/GA border is already
rounding the base of the short wave and will soon enter obtain a
lifting orientation that will carry the bulk of its energy away from
central FL. This will result in a tight precip gradient acrs east
central FL with 70-80pct PoPs acrs Volusia/N Lake Co, decreasing to
20-30pct along the Treasure Coast, and AOB 10pct over the Lake-O
region. Local heavy rain possible across Volusia/N Brevard Co. with
1.00"-2.00" psbl. Min temps generally in the M/U50s, except near 60F
along the coast. No sig changes with the evng update.
&&
.AVIATION...Thru 28/00Z.
Sfc Winds: Thru 27/12Z...N/NE 6-10KTS. Btwn 27/12Z-27/15Z...bcmg
N/NE 10-14KTS with fqnt sfc G20-24KTS. Btwn 27/15Z-27/18Z...
interior sites N/NE 18-23KTS with fqnt sfc G25-29KTS...coastal
sites bcmg N/NE 20-24KTS with fqnt sfc G28-33KTS.
Vsbys/WX/Cigs: Thru 27/04Z...coastal sites N of KFPR chc of MVFR
shras...E of KLEE-KOBE slgt chc MVFR shras. Btwn 27/04Z-27/08Z...N
of KLEE-KEVB MVFR shras lkly/slgt chc IFR +shras...N of KLEE-KTIX
chc MVFR shras...N of KISM-KOBE slgt chc MVFR shras. Btwn 27/08Z-
27/12Z...N of KLEE-KTIX MVFR shras lkly/chc IFR +shras...N of KISM-
KVRB chc MVFR shras...coastal sites S of KVRB slgt chc MVFR shras.
Btwn 27/12Z-27/18Z...E of KOMN-KMCO-KVRB MVFR shras lkly/slgt chc
IFR +shras...W of KOMN-KMCO-KVRB chc MVFR shras. Aft 27/18Z...
coastal sites N of KVRB MVFR shras lkly/slgt chc IFR +shras...E of
KDED-KOBE chc MVFR shras...W of KDED-KOBE slgt chc MVFR shras.
&&
.MARINE...
A cold front extending from Tampa to Cape Canaveral will press its
way into the FL Straits by daybreak Wed. Sea conditions to
deteriorate rapidly overnight bcmg dangerous areawide by midday Wed
as a fresh to strong N/NE breeze dvlps in its wake with fqnt sfc
gusts near gale force. Indeed, latest buoy obs show N/NE winds at
Buoy009 arnd 12KTS with 3FT/4sec seas...increasing to arnd 25KTS at
Buoy008 with 6FT/6sec pd seas. Seas off the Volusia Co. coast
building to 7-9FT overnight but holding AOB 4FT from the Cape
southward. Hazardous/dangerous seas dvlpg areawide by midday Wed.
Gale warnings to go into effect for the Volusia Co. waters at 10PM
this evng...expanding to the Brevard coastal waters at 4AM Wed mrng,
then areawide by 10AM Wed mrng. No sig changes with the evng update.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 10 AM to 10 PM EDT Thursday for
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
Gale Warning from 10 PM this evening to 10 AM EDT Thursday for
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm.
Gale Warning from 4 AM Wednesday to 10 AM EDT Thursday for
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
Gale Warning from 10 AM Wednesday to 10 AM EDT Thursday for
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm.
&&
Short Term/Aviation...Bragaw
Long Term/Impact WX...CristaldiHazardous weather outlook, Mar 26, 5:00 PM EDT, 11 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 500 PM EDT Tue Mar 26 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-271000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 500 PM EDT Tue Mar 26 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... Boating conditions will rapidly deteriorate tonight in the Atlantic Atlantic waters offshore Volusia County. Northeast winds will increase after sunset, reaching 20 to 25 knots with gusts to Gale Force after midnight. Seas will build rapidly to 7 to 10 feet offshore and 6 to 8 feet nearshore. Late this evening, a Small Craft Advisory goes into effect for the nearshore Volusia waters and a Gale Warning will go into effect for the Volusia offshore waters, beyond 20 miles. .FLOOD IMPACT... The cold front that will bring the rapid increase in winds, seas and surf offshore Volusia County is expected to slow down as it reaches central Florida. Increasing moisture and winds are expected to focus across Volusia County, and possibly adjacent northern sections of Lake and Brevard Counties as well. Through early Wednesday morning, rainfall amounts one inch and an inch and a half will be possible, with localized amounts of 2 to 4 inches in isolated barrier island locations of northeast Volusia County. This could cause local urban and poor drainage flooding and ponding of water on local roadways. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Very dangerous boating and beach conditions will develop down the Florida east coast Wednesday. North to Northeast winds will increase behind a cold front, with speeds of 20 to 25 knots gusting to Gale Force. This will cause seas to build rapidly, reaching heights of 11 to 14 feet over the open Atlantic waters Wednesday through Thursday. Along the coast, large breaking waves of 7 to 9 feet will produce rough, pounding surf and numerous strong rip currents, posing a significant danger to persons who consider entering the ocean. Minor coastal flooding and minor to moderate beach erosion will be possible around times of high tide. The main High tides of concern will occur Wednesday between 1:30 and 2:00 PM, Thursday morning around 2:30 AM, and again in the afternoon between 2:30 and 3:00 PM. Although winds will decrease Friday, seas and surf will be much slower to subside so hazardous boating and beach conditions will persist through at least the end of the work week. .SPOTTER INFORMATION STATEMENT... Formal spotter activation will not be needed tonight. Spotters in Volusia County are asked to relay any reports of rainfall amounts two inches or greater late tonight and early Wednesday morning to the National Weather Service in Melbourne. Kelly/Cristaldi
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 4:06 AM EDT | Rip Current Statement | MLB | Volusia | 16 hr |
| Mar 27, 4:06 AM EDT | High Surf Advisory | MLB | Volusia | 52 hr |
| Mar 27, 7:17 AM EDT | Special Weather Statement | MLB | Brevard | 28 min |
| Mar 27, 7:19 AM EDT | Special Marine Warning | MLB | 56 min | |
| Mar 27, 7:36 AM EDT | Special Weather Statement | MLB | Lake | 54 min |
| Mar 27, 7:37 AM EDT | Special Weather Statement | MLB | Orange | 23 min |
| Mar 27, 8:07 AM EDT | Areal Flood Advisory | MLB | Lake, Orange | 83 min |
| Mar 27, 8:21 AM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange | 39 min |
| Mar 27, 8:45 AM EDT | Severe Thunderstorm Warning | MLB | Brevard | 60 min |
| Mar 27, 8:54 AM EDT | Special Marine Warning | MLB | 96 min | |
| Mar 27, 9:13 AM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange | 62 min |
| Mar 27, 9:16 AM EDT | Special Weather Statement | MLB | Brevard | 44 min |
| Mar 27, 9:24 AM EDT | Areal Flood Advisory | MLB | Orange | 111 min |
| Mar 27, 9:45 AM EDT | Severe Thunderstorm Warning | MLB | Brevard | 45 min |
| Mar 27, 10:11 AM EDT | Severe Thunderstorm Warning | MLB | Brevard | 64 min |
| Mar 27, 10:28 AM EDT | Special Marine Warning | MLB | 2 hr | |
| Mar 27, 11:02 AM EDT | Areal Flood Advisory | MLB | Brevard | 118 min |
| Mar 27, 11:17 AM EDT | Special Weather Statement | MLB | Brevard, Indian River | 58 min |
| Mar 27, 12:15 PM EDT | Special Weather Statement | MLB | Brevard | 60 min |
| Mar 27, 12:26 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Mar 27, 2:33 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Mar 27, 5:25 PM EDT | Special Marine Warning | MLB | 110 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.